Hail, Franklin
- When
- July 29, 7:35 PM CST
- Where
- Franklin County, 2 mi NE of Valier
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.033, -89.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 29, 2:00 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SAT JUL 29 2006 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... MAIN CONCERNS FOR THIS FORECAST ARE WHAT TO DO WITH POPS AND HOW HOT AND HUMID IT WILL GET. SCATTERED CONVECTION HAS DEVELOP OVER EASTERN MISSOURI JUST NORTH OF THE FORECAST AREA. THIS ACTIVITY WAS MOVING SOUTHEAST AND SHOULD CONTINUE TO FEED ON VERY UNSTABLE AIRMASS ACROSS SOUTHEAST MISSOURI ACCORDING TO LAPS CAPE/CIN ANALYSES. A FEW STORMS MAY BRIEFLY PULSE UP TO SEVERE THRESHOLDS OVER THE NEXT 3 HOURS OR SO...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. PLENTY OF CIN NOTICED JUST EAST OF THE MISSISSIPPI ALONG WITH LESSER CAPE...SO FEEL THAT THE CONVECTION THIS AFTERNOON WILL STAY ALONG AND WEST OF THE MISSISSIPPI. MOST OF THE ACTIVITY SHOULD WANE AS SUNSET APPROACHES...AND SHOULD BE GONE BY MIDNIGHT. NOT SURE ABOUT COVERAGE...BUT GIVEN THE DOWNWARD TREND EXPECTED...WILL JUST MENTION WIDELY SCATTERED SHRA/TSRA THIS EVENING. THE GFS SEEMS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK PROBLEMS TONIGHT INTO SUNDAY MORNING. DO NOT WANT TO BELIEVE ITS LATE NIGHT DEVELOPMENT AS ANY LOW LEVEL WARM ADVECTION WILL BE MUCH WEAKER THAN THAT ASSOCIATED WITH THIS MORNINGS CONVECTION IN SOUTHEAST MISSOURI. THE 12Z NAM SHOWS SOME VERY WEAK WARM ADVECTION OVERNIGHT...BUT IT SHOULD BE TOO WEAK TO SATURATE THINGS ENOUGH TO FIRE CONVECTION. WILL KEEP THE OVERNIGHT DRY ALONG WITH SUNDAY MORNING. WITH HIGH PRESSURE ALOFT EVER PRESENT OVER THE REGION...AND WARMING MID-LEVEL TEMPERATURES...DIURNAL POPS BECOME HARD TO SUPPORT. HOWEVER...AFTER LOOKING AT NAM AND GFS SOUNDINGS FROM AROUND THE REGION...DECIDED TO LEAVE THE SLIGHT CHANCE POPS GOING IN THE SOUTH...BUT ONLY FOR THE AFTERNOON...AS DIURNAL INSTABILITY WILL BE THE PRIMARY FORCING MECHANISM. WILL KEEP SUNDAY NIGHT DRY...AS ANY DIURNAL CONVECTION SHOULD RUN ITS COURSE BY 00Z. AS MID-LEVEL TEMPERATURES WARM FROM THE WEST...MOST AGRESSIVELY IN THE GFS...WILL KEEP SLIGHT CHANCE POPS FOR DIURNAL CONVECTION MONDAY IN THE FAR SOUTHEAST ONLY. GENERALLY FOLLOWED THE MAV GUIDANCE FOR DEWPOINTS THROUGH THE SHORT RANGE PERIOD. THIS WILL BE AN INCREASE IN MOST AREAS...WITH LOW TO MID 70S THE RULE. GENERALLY WENT WITH CONSENSUS FOR LOW TEMPERATURES THROUGH MONDAY NIGHT. AS FOR HIGHS...WENT WITH THE CONSENSUS MID 90S ON SUNDAY...AND THEN THE SLIGHTLY COOLER NAM 2M TEMPERATURES ON MONDAY...WHICH WILL MEAN MID AND UPPER 90S. AFTERNOON HEAT INDICES WILL GENERALLY BE IN THE 100 TO 105 DEGREE RANGE SUNDAY THROUGH WEDNESDAY...SO WILL HEADLINE THE ZONES AND NOT ISSUE AN ADVISORY. MONDAY WILL LIKELY BE THE WORST DAY AND WILL BEAR WATCHING FOR A POSSIBLE ADVISORY. && .LONG TERM (TUESDAY THROUGH SATURDAY)... IN THE TUESDAY THROUGH SATURDAY PERIOD...SHOULD STILL BE UNDER THE INFLUENCE OF THE RIDGE THROUGH WEDNESDAY...SO KEPT THE GOING FORECAST DRY. GFS/ECMWF ARE IN A LITTLE BETTER AGREEMENT TODAY...BUT A MIX OF GFS ENSEMBLE AND ECMWF USED IN THE FORECAST (HPC FRONTAL POSITIONS). THIS SOLUTION SUGGESTS THE FRONTAL BOUNDARY OVER THE NORTHERN PLAINS EARLY IN THE PERIOD WILL MOVE TO ABOUT THE OHIO RIVER ON FRIDAY...THEN BEGIN TO RETREAT NORTHWARD ON SATURDAY. THERE WILL BE ABUNDANT LOW LEVEL MOISTURE TO WORK WITH AS THE FRONT NEARS THE CWA ON THURSDAY. KEPT WITH LOW CHANCES THROUGH SATURDAY IN MOST AREAS. ONE OF THE BIG QUESTIONS IS MIXING DURING THE AFTERNOON DURING THE MONDAY THROUGH WEDNESDAY PERIOD. DEW POINTS WILL BE IN THE MID TO UPPER 70S AT TIMES...BUT AT THIS TIME WE EXPECT MIXING TO LOWER AFTERNOON DEW POINTS. THIS PRODUCES HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 105 DURING THE AFTERNOONS WHICH IS JUST BELOW ADVISORY CRITERIA. IF MIXING IS LIMITED...OR DEW POINTS STAY UP IN THE MID TO UPPER 70S...AN ADVISORY MAY BE NEEDED. THIS WILL HAVE TO BE WATCHED CLOSELY ON UPCOMING SHIFTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS/PS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 450 AM CDT SAT JUL 29 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 450 AM CDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHERN ILLINOIS TODAY. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAIN. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGERING INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES WILL BE AT OR JUST ABOVE 100 DEGREES MANY AREAS DURING THE AFTERNOON HOURS...BEGINNING SUNDAY AND CONTINUING THROUGH MUCH OF NEXT WEEK. THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY...THEN AGAIN LATE NEXT WEEK. GUSTY WINDS AND BRIEF HEAVY RAIN MAY ACCOMPANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST SESSER 38.09N 89.05W
07/29/2006 E60 MPH FRANKLIN IL TRAINED SPOTTER
WIDESPREAD DOWNED TREES WITH REPORTS OF SOME LYING ACROSS
A FEW VEHICLES AND HOMES. TORRENTIAL RAIN REPORTED WITH
STORM AS VISIBILITY DROPPED TO ONLY A FEW FEET.
&&
SMITTYThe Paducah radar (KPAH), 109 km away, was scanning. The volume nearest the first event began at 01:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523852.